MENTOR TEXAS MENTOR MEMORYGEL BREAST IMPLANT; PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED
Back to Search Results |
| Model Number |
3543207MC |
| Medical Device Problem Codes |
Material Rupture (1546); Adverse Event Without Identified Device or Use Problem (2993)
| Health Effect - Clinical Codes |
Capsular Contracture (1761); Granuloma (1876); No Code Available (3191)
| Date of Event |
07/13/2020
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
At the time of this report, mentor has received no information regarding explantation or an expected explantation date.It is unknown at this time if the device will be made available for return.As a result, no product failure analysis can be conducted, and no determination of possible contributing factors can be made.As such, the investigation will be closed.If the complaint device is received in the future, the investigation will be reopened and conducted as appropriate.A manufacturing record evaluation (mre) was performed, and no anomalies were found related to this complaint.In addition, the mre verifies that the device was manufactured in accordance with documented specification and procedures.Reason for device explant and/or reoperation: na.(b)(4).Manufacturer¿s reference number: (b)(4).
Event or Problem Description
It was reported that a (b)(6) year old caucasian female patient who underwent breast augmentation revision with two 320cc mentor memorygel breast implants, experienced the following: on (b)(6) 2020 mammogram found inflamed lymph node in the patient's right armpit, on (b)(6) 2020 the patient had an ultrasound, on (b)(6) 2020 the patient had need biopsy and whiting thick liquid atypical cells killed off lymph node, on (b)(6) 2020, the lymph node was removed surgically and finally on (b)(6) 2020, a follow up biopsy discovered that there was silicone in the lymph node.The patient was scheduled for mri on (b)(6) 2020.At the time of this report, mentor has received no information regarding explantation or an expected explantation date.
Additional Manufacturer Narrative
On september 29, 2020, mentor became aware that the patient also suffered right breast implant rupture, bilateral capsular contracture; baker grade unknown, and left implant folding.Mentor also became aware that the patient was scheduled for bilateral implant explantation surgery on october 20, 2020.Capsular contracture on the left breast will be reported under mrn: 1645337-2020-13064.Since the device has not been returned for analysis, no product failure analysis can be conducted, and no determination of possible contributing factors can be made.As such, the investigation will be closed.If the complaint device is received in the future, the investigation will be reopened and conducted as appropriate.Reason for device explant and/or reoperation: granuloma, capsular contracture, material rupture manufacturer¿s reference number: (b)(4).This medwatch form is for the right breast prosthesis.
Additional Manufacturer Narrative
On december 3, 2020, mentor received the following additional information: along with the ruptured right breast implant and the bilateral capsular contractures, the patient also experienced bilateral breast pain.In addition, the patient's implants were replaced with the following devices: (right) 375cc mentor memorygel breast implant catalog: 3503751bc lot: 7333857 sn: (b)(6) and (left) 375cc mentor memorygel breast implant catalog: 3503751bc lot: 7292943 sn: (b)(6).Manufacturer¿s reference number: (b)(4).This medwatch form is for the right breast prosthesis.
Additional Manufacturer Narrative
On november 5, 2020, the mentor failure analysis lab received the device for evaluation.Mentor also became aware that the correct date of explantation was (b)(6) 2020.On november 20, 2020, the product investigation was completed.Device investigation summary: during visual evaluation of the device, siltex cracking was observed on the posterior aspect.Additionally, a tear was observed within the siltex cracking, measuring approximately 4.4 cm.Siltex cracking is defined as a material separation occurring in the siltex layer and can eventually progress through the shell of siltex devices.Siltex cracking is ultimately a result of high stresses.Mentor concluded that the capsular contracture in the patient´s breast was the result of the body´s individual physiological response to the implantation of a foreign object in soft tissue.Capsular contracture is a known complication associated with these devices and is referenced in our current product insert data sheet.The american society of plastic surgeons recommends and encourages member surgeons to always submit breast implants, capsule, and effusion to pathology for examination.Granulomas are noncancerous nodules that are a common tissue reaction to the presence of a variety of foreign materials, such as silicone.As part of our quality process, the manufacturing records of this lot-serial number were reviewed and the manufacturing standards were met prior to the release of this lot.Each device is visually inspected during manufacturing to ensure the device meets the required specifications prior to shipment.Manufacturer¿s reference number: (b)(4).